ITCHING THAT IS RELENTLESS AND SEEMS TO BE COMING FROM UNDER THE SKIN

It's only been on my arms so far, but it is relentless and it isn't my skin, it seems to be underneath the skin. Does anyone else have this problem? Sometimes it's in the middle of the night and I scratch so much and so hard that I will have blood spots all over my arm the next day. Is it another side effect?If so to what?

I have learned so much from this site, I really appreciate each and every one of you.

Thank you for helping me learn about this disease, I've tried reading books but just can't concentrate for that long and I tend to get confused or foggy.

Hugs,Hugs,Hugs

Precious 44

Kathy

14 Replies

oldestnewest
  • I have the same thing on my arms and shoulders! I had a Dermatologist do a biopsy on it and it came back as a reaction to a medication I am on. But doesn't tell me which one! So far have not figured it out! But that would be my thought! Have you checked with your doctor?? Always the first approach for me!

    Blessings,

    Carol

  • I think it is a reaction also, what meds are you on. I'm on Carbidopa/Levodopa 25/100 I take 1 1/2 tablets 4 times a day. I also take Ropinirole 3 mgs 3 times a day.

    Do you take any of the same medications? Also my skin on my face has always been sensitive but now it's hypersensitive. I can't even use the face cream I have been using for years, only baby oil. Boy this Parkinson's has open a vast number of other problems. It seems every day there is a new problem.

    Thank you for your information, as I said I can't read the books I get totally lost, Brain Fog. I love this site because I can get ideas of what is going on, with out trying to read 10 pages in a book. Sharing our experiences and being able to vent are so very important.

    Carol, you have answered other things , I always get a response from and I deeply appreciate it. Could I ask where you live? I live in California, Tracy is the town. I just started going to a support group, I have only been twice..it meets once a month. I know I need to find a therapist. I haven't been to a Motion Specialist or a Throat Specialist and so on. I have only been to a Neurologist. There is a Parkinson's Institute about a hours drive from me, not sure if my Health Net will pay for going there. Going to check and then go get a complete workup.

    Thank you again so very much

    Hugs, Hugs, hugs

    Precious 44

    Kathy

    .

  • I live in Palo Alto and have been going to the clinic in Sunnyvale. It is wonderful. I'm taking the speech therapy now.

  • Yes I know about that clinic, it is about a hour away from where I live. I have gotten to where I am not always comfortable driving very far. So am trying to find a Neurologist in Tracy. I use to drive over to Fremont to a Creative Writing class, but just can't do it anymore,plus with the cost of gas getting higher and higher.

    Thank you for your response Shall1019

    Hugs, Hugs, hugs

    Precious 44

    Kathy

  • Kathy,

    I live in N. Illinois, only 3 miles from the Wisconsin border! Spring Grove, IL

    I take Stalevo, 100 mg. Six a day, every three to four hours. I had DBS on only one side of my brain, because I started bleeding in the brain and they had to stop! That was in 1996! Because of increasing meds and problems from PD, we are discussing doing the other side of my brain! We will talk about that when I see him on the 31st of this month. I also take Azilect 1.5 mg., 1 1/2 in the a.m. Baclofen 10 mg. 4 times a day. Sinimet 25-100, one at bedtime. Klonopin 0.5 mg, 6 1/2 tablets a day; 2 1/2 a.m.; 1 1/2 at 1:00 and 2 1/12 at bedtime! I was on Mirapex. It was the one that we thought was possible causing the rash! My face is better but I still have it on my arms and shoulders!

    I also have had a terrible rash on my face! One morning I woke up with my face completely covered in a red, itchy, raised rash! Awful! I was given a steroid cream and can not use the products I used on my face for six years! Which I sold as a Mary Kay Consultant! I can't even use what I sell! Big bummer! I now use a product called Vanicream as a moisturizer, Vani Cleanser Bar! For sensitive skin! They are available at Walgreens with no prescription! And as long as I use this I have no problem!

    I have just stated a support group in our County! And I do have a psychiatrist, counselor and a primary physician and an opthomologist. I have been to a Nuero-Opthomoligist and a Retina Specialist! Many doctors. I just had my second eye surgery for cataracts last Thursday!

    Lately I have been experiencing freezing, which is new for me! Like you said it just goes on and on and the list seems to grow! I am praying they will find something that will replace all these pills and cure this awful disease! I have a prescription from my doctor to get a wheelchair now also! Just to use if and when I want to get out to do shopping our go with friends to museums etc... I experience terrible leg cramps nightly along with restless leg syndrome! Which of course effects my sleep also! What is causing what?? I wish someone could answer these questions!

    I hope I answered all your questions!

    Praying for you!

    Blessings,

    Carol

  • My skin is very dry all over, which causes it to itch. I use coconut oil instead of lotion and it helps. Blessings.

  • It isn't my skin that is itching, its under the skin. I do use creams and lotions, sometimes baby oil.

    Thank you for answering

  • I had terrible itching on my legs found out now I am not on Stalevo the itching has gone

  • I will have to check out my meds.

    Thank you for that information

    Hugs, Hugs,Hugs

    Precious 44

    Kathy

  • I do get this PLUS dry skin. An occasional benadryl helps but no idea cause

  • It could be seborrheic dermatitis:

    "Seborrhoeic dermatitis is not contagious or related to diet, but it may be aggravated by illness, psychological stress, fatigue, change of season and reduced general health. Those with immunodeficiency (especially infection with HIV), heavy alcohol intake, and with neurological disorders such as Parkinson's disease and stroke are particularly prone to it."

    dermnetnz.org/dermatitis/se...

    "Seborrheic dermatitis may occur more frequently in people who have Parkinson's disease..."

    mayoclinic.com/health/sebor...

  • Precious i think it is likely a drug reaction or interaction. I guess i'd be trying to pin down when where etc in a log. Don't forget non pd meds you take including vitamins etc . I have seen one post on another forum about someone with itching finding they had an allergy to one of the compounds in one of their meds.

  • Yes I itch !!! THank goodness for my husband who will scratch my back and help me feel much better.

  • Its my feet that itch so bad. Its really bad sometimes. I wake myself up at night with itchy feet...top, bottoms, sides, everywhere. What can I do? Ive tried itch cream, but I know its not on the skin. Ive tried Benedryl, but that really doesnt help...

You may also like...